MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the r2p sheath unraveled at the end of the case when the physician attempted to remove device from the patient.Small caliber vessel.The physician reinserted the dilator, tried to pull it out, then it started to unravel.The comment was, "didn't pull overly hard".Tried to remove the dilator, and they were going to put a long 2.0 balloon in and pull out; however, the dilator tore the inner lumen when it was removed.The patient started to bleed, and they clamped off the bleeding.The patient was sent to the operating room (or) for surgical removal.The sheath was successfully removed in the or and patient was recovering.The blood loss was less than 250cc's.The reported event resulted in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.No equipment or other devices were used with the involved product.Additional information was received on 19jun2024: the procedure performed was a left heart catheterization from the right radial artery.Angiogram and intravascular ultrasound (ivus) were performed.Upon removal of sheath with dilator reinserted, the sheath began to unravel.The physician, gave 2.5mg verapamil.Multiple doses of nitroglycerin at 100mcg/ml concentration were given.Anesthesia was called to give propofol to the patient to help relax them.Finally, the anesthesiologist performed a right brachial plexus block to further relax the arm.All of these interventions were unsuccessful.No obvious plaque or stenosis was noted in the radial artery, albeit small caliber.The ulnar artery was noted to have plaque in it.Patient was stable.
 
Additional Manufacturer Narrative
A: patient height: 5ft 2in.This report is being submitted as follow up no.1 to provide additional information to sections a2: date of birth, a3a, a4, b5, and b7; and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the radial artery was smaller than anticipated and prevented withdraw of the sheath.Additionally, the patients underlying health conditions and the tortuosity in the subclavian may have also contributed to the separation.The r2p ifu was reviewed, and it states: "precautions: before use, use an appropriate diagnostic method, such as ultrasound to make sure the sheath size (fr.) is appropriate for the access vessel and the interventional / diagnostic device to be used." the chief medical officer and pace were notified about this complaint.Review of dhr showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
Additional information was received on 23jul2024: the destination slender was used for subclavian tortuosity.There are no measurements of the radial artery although by visual approximation on the saved ultrasound image the artery is in the 2-2.5mm range.The patient had comorbidities of prior cad, htn, chf, pad, type 2 diabetes.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19741924
Report Number1118880-2024-00084
Device Sequence Number7785211
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)260901(10)0000539081
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000539081
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MG VERAPAMIL; NITROGLYCERIN AT 100MCG/ML CONCENTRATION; PROPOFOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight98 KG